Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
|slc13 - Thu Apr 23, 2009 2:35 pm||
I am a 25 year old traveller, smoker, and visit my gynocologist regularly (when I'm in the country). Last November, I received an irregular pap smear and was told A-typical cells were found. They were unable to determine the cause of this and suggested I have a repeat exam in six months. Now, I live in Santiago, Chile, and can not find a gynocolgist to perform this exam. This month, I have had two periods (on a week, off a week, back on again). Both have been very dark brown, almost black, clumpy with no signs of actual blood. I read that this is merely left over blood from the previous period, but I have had 2 this month. Can these be related? Do you have any advice on finding international gynocologists? Thank you for your time and help!
|Debbie Miller, RN - Wed Apr 29, 2009 4:37 pm||
I'm afraid I do not know how you can locate a doctor in Santiago but if it were me, I would contact a local hospital and speak with a nurse there, perhaps in the Labor and Delivery area where they work with OB/GYN physicians regularly. They are probably the most qualified for identifying a reliable practitioner.
As for the dark blood and clots, this is quite normal and common. Most likely this will not continue but if after a few months you are still having this regularly and you have not yet found a doctor for the repeat pap, you should definitely find one then. I do not think this is related as bleeding is not commonly associated with abnormal cervical cells.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.